MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-18
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the microcatheter was in place, and stent delivery and tip deployment were normal.However, a kink occurred in the cavernous sinus segment during mid-segment deployment.Multiple adjustments and retrievals, re-deployed all failed to open, raising concerns about thrombosis at the kink site.For safety reasons, the entire stent was retrieved.Re-selected a 4.5-16 stent, it was then successfully delivered and deployed.The pipeline failed to open in the middle section.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than 2 times.There were no additional steps or other devices required to open the pipeline.The pipeline was resheathed and removed from the patient with the microcatheter.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured left ophthalmic artery aneurysm with a max diameter of 5.5mm and a 4.5mm neck diameter.Landing zone: distal: 3.7mm and proximal 4.3mm.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was not administered.The angiographic result post procedure showed aneurysm angiography fluid retention, blood vessel patency was normal.
 
Event or Problem Description
Additional information was received that the cause of the kink and failure to open was not determined.It was clarified that there was no thrombosis at the kink site.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3 product analysis: ¿ as found condition: the pipeline flex shield device was returned for analysis inside a sealed biohazard bag and a shipping box.¿ damaged location details: the pipeline flex shield tip coil was in good condition.The distal and proximal dps restraints and dps sleeves were intact, with no damage.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation or damage.No bends or kinks were found on the pusher wire.The braid was already detached from the pusher wire when it was returned; therefore, the distal and proximal ends could not be identified.Both braid ends were open and frayed.The braid¿s middle section was fully open without damage.No other anomalies were found.¿ conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at middle¿ report could not be confirmed, as the middle section of the returned pipeline flex shield braid was fully open without damage, while both braid ends were open and frayed.However, the cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, the braid improperly sized for the anatomy, the braid overstretched during delivery, the user deploying the braid into the vessel bend, or a damaged braid.In this event, the customer reported that the vessel tortuosity was moderate, and the pipeline was not positioned in a bend, ruling out vessel tortuosity and the user deploying the braid in the vessel bend as possible causes.Therefore, an improperly sized braid for the anatomy, an overstretched braid during delivery, and a damaged braid could have contributed to the failure to open.The braid can be damaged by over-manipulation, re-sheathing more than twice, deployment techniques, advancing or retracting the delivery wire against resistance, or deploying/re-sheathing against resistance.However, the cause of the braid damage could not be determined.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23693571
Report Number2029214-2025-02522
Device Sequence Number13059781
Product Code OUT
UDI-Device Identifier00763000284534
UDI-Public(01)00763000284534(17)280907(10)D062848
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-18
Device Catalogue NumberPED2-450-18
Device Lot NumberD062848
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2025
Supplement Date Received by Manufacturer12/09/2025
01/29/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date01/08/2026
02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale